A Toxic Medication Interaction - Fateful Day Part I

Part II
Part III
Part IV
Part V
Part VI

We all have one. A day. The day. The day where something in our lives changed drastically forever. For me, May 14, 2005 was that day.

The morning started off with the usual routine. I took my thyroid medication for my Hypo-thyroidism. Then I took a new pill, 40mgs of Celexa. I had been having severe anxiety issues and had asked my new doctor if I could get back onto an anti-depressant. After an evaluation she agreed that I ought to be on one. So I began my treatment. And after that, the details become so very clear.

It was approximately 8:00 a.m. when I took the Celexa.

Exactly 2/12 hours later at 10:30 a.m. as I sat on the couch watching Rolie Polie Olie with my kids I began to feel a little nauseated. I went back to the bathroom thinking I would throw up but then the wave dissipated. I sat back onto the couch when another wave hit, this one twice as strong and with it came the feeling that I was losing consciousness. Suddenly I felt something was very wrong.
My arms were pulsing with warmth. Warmth shot from my head down to my toes. Every muscle in my body began quivering. I dialed my husband to tell him to come home. He could tell I sounded panicked and tried to talk me through what I was feeling. As I started talking to him my body calmed down slightly but towards the end of our conversation that jolting nausea accompanied by struggling to keep conscious surfaced. I told him I was passing out. Then I screamed into the phone that I was dying. I was sure if I lost consciousness I would be dead.

After I hung up the phone I found myself shaking violently again. I knelt down on the floor desperately trying to retch. But I couldn’t. My children were nearby asking me what was wrong. I just told them to watch the TV.

The shaking and zinging feelings shooting from my head and into my arms got worse and worse. I couldn’t even stand. With a prayer on my lips I crawled into the hallway until I couldn’t crawl anymore and curled up next to the bathroom. I couldn’t stop the trembling that had consumed my body. I felt so sick but I couldn’t throw up. My kids came into the hallway and hovered near me and I told them how much I loved them. Then I prayed that my husband would get home soon enough after I had died that they wouldn’t get into any major trouble running around the house on their own.

To be continued…

P.S. I have to continue it. I can’t write anymore. I thought I had worked up the courage to share this story but I’m actually shaking as I relive it.

Share this post These icons link to social bookmarking sites where readers can share and discover new web pages.
  • StumbleUpon
  • Digg
  • del.icio.us
  • Technorati
  • Facebook
  • Bloglines

Comments (19)

KimberlyMay 15th, 2008 at 1:24 am

Oh honey, this hurt my heart to read so how much harder for you to write. The catharthis though? Is amazing. I hope it helps you even if the process is hard. ~hugs~

Thalia's ChildMay 15th, 2008 at 2:56 am

Gah! I can’t even imagine how horrible this must have been.

Thank you for sharing - I think we promote understanding when we are able to go through the scariest and ugliest moments, even though they are absolute torture to relive.

MelissaMay 15th, 2008 at 10:22 am

Oh my goodness! What a horrible experience for you to go through! I can imagine how hard it is to share it… take your time… ((hugs))

feenerMay 15th, 2008 at 10:57 am

take your time, there is no rush to tell it. we are all here when you want to give the rest a try. so glad you are here today.

cherylMay 15th, 2008 at 12:25 pm

Oh, Summer! That’s so scary. I don’t blame you for having a hard time sharing it. Don’t worry! We will be patient, and just take your time.

KarleneMay 15th, 2008 at 1:53 pm

Oh, my. I may know what’s coming, having suffered a really bad reaction to Paxil. We’re here to support you. Take whatever time you need. Getting it out will help.

loniMay 15th, 2008 at 2:09 pm

Holy Cliffhanger Batman!

LizaMay 15th, 2008 at 3:21 pm

Ok…this is kind of like reading the Bible for me. I know in the end everything turns out ok because you are here…writing it, but I’m crying just imagining the emotions that were coursing through your body believing that your children were going to watch you die. Oh, girl! You are a STRONG woman for just pushing the “compose” button and posting this much. I doubt my “imaginings” are anywhere close to what was really going on with you.

Richelle FMay 15th, 2008 at 3:45 pm

You left me crying here for you. I know it turned out all right. Thanks for sharing, even though it is hard for you.

LoriMay 15th, 2008 at 6:03 pm

Oh Summer. I’m so sorry you even had to go through this.

LeslieMay 15th, 2008 at 6:14 pm

Oh my goodness…this just leaves me speechless. Like others said…I know it turns out okay, but I am just dying for you right now!

JaniceNWMay 15th, 2008 at 10:07 pm

Sounds terrible. I kinda know the feeling. Those psychotropic medications can cause all kinds of strange reactions. HUGS!

KennaMay 16th, 2008 at 1:58 am

WHOA. Just whoa.

LaurieMay 16th, 2008 at 9:54 am

Summer! What happens next? I’m sitting here with tears running down my cheeks and then you end with “To Be Continued….”

Deb - Mom of 3 GirlsMay 16th, 2008 at 12:47 pm

I’m almost shaking just from reading this - I’m so sorry that you had to go through that. I both want and don’t want to read the rest, even though I know it turns out ok.

anordinarymomMay 16th, 2008 at 1:00 pm

Summer, I am so sorry that you had to endure something like this. My heart aches for you, but I hope you find even more peace as you write this out. I am sure your story will help many others!

tiffMay 17th, 2008 at 5:40 am

OMG Summer, how scary for you.
Hugs and thinking of you as you work through this.

aubreyMay 18th, 2008 at 7:11 pm

holy moly, summer. i want to know what comes next! scary, scary…

extraordinarymommyMay 20th, 2008 at 8:14 pm

Oh Summer…this sounds so scary. I’m glad to know you are ok… I’ll be watching for the rest of your story. (PS…looks like you had a blast with your Mom in NYC)

Leave a comment

Your comment

:alien: :angel: :angry: :blink: :blush: :cheerful: :cool: :cwy: :devil: :dizzy: :ermm: :face: :getlost: :biggrin: :happy: :heart: :kissing: :lol: :ninja: :pinch: :pouty: :sad: :shocked: :sick: :sideways: :silly: :sleeping: :smile: :tongue: :unsure: :w00t: :wassat: :whistle: :wink: :wub: